# SDR 98ZZZX2171

- Difficulty date: May 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3581C
- Make and model: Piper PA-31-350
- Aircraft serial: 318052091
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 1213HBG310A
- Condition: Failed
- Location: Rt Eng Hydraulic
- Part time: 226 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT THE LANDING GEAR SLOW TO CYCLE.  MAINTENANCE PERFORMED PRESSURE CHECK OF THE ENGINE DRIVEN HYDRAULIC PUMPS.  FOUND RIGHT ENGINE DRIVEN HYDRAULIC PUMP VERY WEAK.  INSPECTED RT HYDRAULIC FILTER AND FOUND EXCESSIVE AMOUNTS OF METAL.  REMOVED RT ENGINE HYDRAULIC PUMP AND DISASSEMBLED FOR INSPECTION.  FOUND THE BEARING THAT SUPPORTS THE IDLER GEAR EXCESSIVELY WORN WHICH ALLOWED THE IDLER GEAR TO TILT AND GALL INTO THE PUMPS CAVITY.
